MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON 828804PL; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON 828804PL; INTERNAL CSF DRAINAGE
Catalog Number 828804PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported: "on (b)(6), the patient had an external ventricular drain (evd) removed and a certas valve implanted, draining from the other ventricle.Over the weekend, it was discovered that the patient was leaking cerebrospinal fluid (csf) from the evd incision.They concluded that the shunt was not draining properly.On (b)(6), a shunt revision was conducted.The shunt was tested prior to explant.Csf was not flowing from the distal catheter or the distal end of the valve.When the shunt was disconnected from the ventricular catheter, csf flowed freely.A second shunt (id 828814pl) was connected to the ventricular catheter.A manometer was connected to the distal end of the shunt.This time, csf seemed to flow much faster through the valve than expected and the valve was not regulating flow.The issue was detected before implantation site closure and led to five-minute delay.A third shunt was connected (id 828810pl) to the ventricular catheter.This shunt also demonstrated some sort of issue with csf flow.They cannot remember exactly what the issue was.The issue with the third valve was detected before implantation site closure and led to five-minutes delay.A fourth shunt was connected and it performed as expected and was implanted.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The certas valve ((b)(6) was returned for evaluation.Failure analysis - the position of the cam when the valve was received was at setting 3.The valve was visually inspected; no defect was noted.The valve passed the test for programming, occlusion, leak, reflux, siphon guard and pressure.The valve functions.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the valve accumulation of biological matter within the valve can cause difficulties adjusting the valve setting with the tool kit and impair the anti-reflux function.Complications of implanted shunt systems include mechanical failure, shunt pathway obstruction, infection, foreign body (allergic) reaction to implants, and csf leakage along the implanted shunt pathway.Clinical signs such as headache, irritability, vomiting, drowsiness, or mental deterioration might be signs of a nonfunctioning shunt.

Brand Name
CERTAS PLUS INLINE WITH SIPHON 828804PL
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24616383
Report Number3013886523-2026-00052
Device Sequence Number9639998
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public10381780521174
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue Number828804PL
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown